Texas, 2009Tornado in Texas, August 30, 2009
August 30, 2009 · NWS CRP · 1 event in 1 county or zone
A tornado touched near Highway 188, just southwest of Rockport. The tornado continued south crossing Highway 35, just north of Aransas Pass, then dissipated.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tornado touched near Highway 188, just southwest of Rockport. The tornado continued south crossing Highway 35, just north of Aransas Pass, then dissipated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 30, 2:07 PM CST, 51 minutes earlier.
Area forecast discussion, Aug 30, 2:07 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
307 PM CDT SUN AUG 30 2009
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...SCATTERED AIR
MASS/MESOSCALE BOUNDARY INTERACTION CONVECTION ACROSS SOUTH TEXAS
THIS AFTERNOON SHOULD WANE THIS EVENING WITH THE LOSS OF DAYTIME
HEATING. DEEP TROPICAL MOISTURE WILL CONTINUE TO LURK ACROSS THE
WEST-CENTRAL GULF THROUGH TONIGHT. HOWEVER...THE CONVECTIVE ACTIVITY
ASSOCIATED WITH THIS DEEP MOISTURE HAS THE POTENTIAL TO DRIFT INTO
THE OFFSHORE WATERS LATER TONIGHT INTO THE EARLY MORNING HOURS. THE
SHORT-RANGE MODELS CONTINUE TO SHOW AN UNSETTLED WEATHER PATTERN
THROUGH MONDAY NIGHT. THE MODELS CONTINUE TO PROG A GENERAL TREND OF
INCREASING MOISTURE FROM THE UPPER MEXICAN COAST INTO THE LOWER
TEXAS COAST BY MONDAY. HOWEVER...THE GFS IS MORE AGGRESSIVE THAN THE
NAM IN SPINNING UP AN INVERTED SURFACE TROUGH INTO THE LOWER TEXAS
COAST MONDAY. FOR NOW WILL SPLIT THE DIFFERENCE WITH RESPECT TO POPS
BETWEEN THE NAM/GFS AND WILL MAINTAIN THE CURRENT POP CONFIGURATION
OF SLIGHT CHANCE POPS ACROSS THE COASTAL WATERS AND SOUTHERN PORTIONS
OF THE CWA BOTH MONDAY AND MONDAY NIGHT GIVEN THE INCREASING MOISTURE.
TEMPERATURES THROUGH THE PERIOD SHOULD BE ABOUT A CATEGORY ABOVE
NORMAL.
&&
.LONG TERM (TUESDAY THROUGH MONDAY)...BIG QUESTION IN THE EXTENDED
FORECAST WILL BE WHICH AIRMASS WILL WIN OUT? WILL IT BE THE DRY
CONTINENTAL AIRMASS PUSHING IN BEHIND THE WEAK FRONT THAT IS NEARLY
STATIONARY ACROSS THE REGION...OR THE MOIST TROPICAL AIRMASS POOLED
ACROSS THE WESTERN GULF? THE GFS HAS ONCE AGAIN COME IN WET AT 12Z
AS IT SHOWS AN INVERTED TROUGH DEVELOPING IN THE MOISTURE POOL AND
DRIFTING NORTH BACK INTO THE COASTAL BEND TUESDAY BEFORE BEING
PUSHED BACK TO THE SW BY REINFORCING HIGH PRESSURE. OTHER MODELS ARE
ALL LESS AGGRESSIVE WITH THE MOISTURE INCREASE AND SOME DO NOT SHOW
IT AFFECTING THE REGION AT ALL. HAVE FOLLOWED THE NAM AND ECMWF
SOLNS WHICH ARE A COMPROMISE AND WENT WITH THE LOWER MET POPS. THIS
STILL MEANS INCREASING POPS TO CHC CAT ACROSS SRN/SWRN AREAS ON TUE
W/ SLT CHC/ISOLD POPS ACROSS THE N AND NE. WILL SHOW DECREASING POPS
ON WED AS THE REINFORCING DRY PUNCH ARRIVES AND WILL NOT MENTION THE
GHOST 10 POPS SHOW IN GRIDS FOR THU-FRI. GFS AND ECMWF BOTH SHOW A
TROPICAL WAVE MVG INTO THE REGION NEXT WEEKEND AND WILL SHOW POPS
INCREASING ON SUN ONCE AGAIN. TEMPS STILL LOOK TOO LOW THROUGH THE
PERIOD AND WILL STAY A FEW DEGREES ABOVE MOS VALUES WRT HIGH TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 75 95 74 95 74 / 10 20 20 30 20
VICTORIA 71 96 71 98 71 / 10 10 10 20 20
LAREDO 77 98 76 99 77 / 10 20 20 30 30
ALICE 75 100 74 98 74 / 10 20 20 40 10
ROCKPORT 77 94 77 94 77 / 10 20 10 20 10
COTULLA 70 97 71 98 71 / 10 10 10 20 20
KINGSVILLE 73 96 74 94 72 / 10 20 20 30 20
NAVY CORPUS 76 93 77 92 77 / 10 20 20 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
TM/95...SHORT TERM
MJG/88...LONG TERM
Hazardous weather outlook, Aug 30, 4:31 AM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CDT SUN AUG 30 2009
GMZ230-235-250-255-270-275-TXZ229>234-239>247-311045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
531 AM CDT SUN AUG 30 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND
TONIGHT...MAINLY ACROSS THE EASTERN HALF OF THE FORECAST
AREA...AS WELL THE COASTAL WATERS. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
SOUTHERN COUNTIES OF THE FORECAST AREA MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
KRR/RG
Tornado, Aransas
- When
- August 30, 2:58 PM CST to 3:02 PM CST
- Where
- Aransas County, 6.56 mi WSW of Rockport to 8.6 mi SW of Rockport
- Rating
- EF0
- Path length
- 3.48 mi
- Path width
- 25 yd
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 27.983, -97.149
Damage was confined to power lines blown down north of Aransas Pass, along Highway 35.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Mexico, August 30, 20091 death · $1,000 · 1 event
- Tornado and Damaging Wind in Texas, August 30, 20093 injured · $500,000 · EF1 · 2 events
- Wildfire in California, August 30 to 31, 20094 injured · $1.0 million · 1 event
- Damaging Wind and Lightning Strikes in Georgia, August 30, 2009$850,000 · 50 kt wind · 3 events
- Waterspouts in Lake Erie, August 30, 20092 events
- Hail in Colorado, August 30, 20091 in hail · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 30, 20092 events
- Waterspouts in Gulf of Mexico, August 30, 20092 events
- Flash Flood in Puerto Rico, August 30, 20091 event
- Heavy Rain in Texas, August 30, 20091 event
- Hail in Idaho, August 30, 20090.75 in hail · 1 event
- High Wind in Nevada, August 30, 200950 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195737.